MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Split (2537)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; give date: n/a (not applicable).The intraocular lens was not implanted.If explanted; give date: n/a (not applicable).The intraocular lens was not implanted.Device evaluation: the sample was evaluated.The plunger was observed advanced and locked as the device preparation required.The lens was observed stuck in the cartridge with the lead haptic not folded and overridden by the pushrod.The cartridge tube and the tip were cracked.There was no assembly gap identified.The lower, upper body and pushrod had no damage.The lens deployment was completed and the lens was observed with part of the optic broken which could be related to the override condition.Based on the investigation, the complaint reported was confirmed but no product deficiency could be identified as the product was handled.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the injector was split down the side and noticed by tech upon opening.There was no patient contact.It was later clarified by the customer that the cartridge/injector tip was also cracked.No additional information was provided to johnson and johnson surgical vision, inc.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7513158
Report Number2648035-2018-00709
Device Sequence Number19256143
Product Code HQL
UDI-Device Identifier05050474558014
UDI-Public(01)05050474558014(17)190720
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/20/2019
Device Model NumberPCB00
Device Catalogue NumberPCB0000075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2018
Initial Report FDA Received Date05/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR